MAUDE Adverse Event Report: COOK IRELAND LTD SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE; FER, ANOSCOPE AND ACCESSORIES

COOK IRELAND LTD SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE; FER, ANOSCOPE AND ACCESSORIES
Model Number G34063
Medical Device Problem Codes Retraction Problem (1536); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
We had an issue today when we tried to use the disposable ligator.The bands deployed from the instrument but then stayed the same size and did not reduce/shrink.We used two instruments and had the same problem with each.We did later manipulate the band in our hand, and some did shrink with that process.That doesn¿t do us any good when in a patient though.We did double check the expiration on each and they both were 11/19/2025.1.Was this occurrence reported to a regulatory agency? no.2.Please confirm that the quantity of defective devices was 2.2.3.Was the patient hospitalized? no.4.Did any unintended section of the device remain inside the patient? no.5.Did the patient require additional procedure? no.6.Did the patient experience any adverse effects? no.7.It sounds like account action was already taken.If not, would you like credit or a no charge replacement? replacement.
 
Event or Problem Description
A supplemental report is being submitted due to the completion of the investigation on 25-jul-2025.1.Was gaining access to the banding site difficult? yes, with the anoscope provided - pain on removing obturator.Insertion not painful but pain elicited on removal of obturator.Attempted different positioning of slots.Pt tolerated hill-ferguson retractor but was unable to visualize hemorrhoid.Did not attempt deployment of bands.2.What make & model of endoscope was used? as above.3.Were the varices small in size? - medium.1.If not with the ligator in question, how was the procedure finished? referred out.4.What intervention (if any) was required? referred out.5.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day.Did not attempt deployment of bands due to intolerance of scope.6.Please advise the anatomical location of the intended target site.Right anterior.7.Was a disposable cap used at the biopsy port? n/a, yes, no (if yes, please list the cap manufacturer and part number) na.8.Was secure attachment of duette handle successfully accomplished at biopsy port? n/a, yes, no.Na.9.Was lubricant allowed between the inside of the ligator and the endoscope's distal end? n/a, yes, no.Lube.10.Was alcohol applied to the device? n/a, yes, no.Na.No.11.Was the endoscope wiped free of fluids before attachment of the ligator barrel? n/a, yes, no.Na.12.Was the knot in the trigger cord sealed into the hole of the handle? n/a, yes, no.Na.13.Was the endoscope curved or straight during loading of the trigger cord into the handle? n/a, curved, straight.Na.14.Was the handle placed in the two-way position before straightening the endoscope? n/a, yes, no.Na.15.Was the handle kept in the two-way position until ready to deploy the bands? n/a, yes, no.Na.16.Was the handle kept in the two-way position when withdrawing the endoscope? n/a, yes, no.No.17.Was the reason for the poor performance identified during or post the procedure? n/a, during, post (if yes, what was the reason identified by the user/hospital).Post - not deployed on patient.18.On what step of the procedure was the issue identified? patient did not tolerate removal of obturator with provided anoscope despite different positioning attempts.After procedure aborted and patient was referred out, i deployed the bands of the ligator as a "test" and noted they did not constrict at all.Deployed all bands.All remained distended to diameter of barrel tip.I manipulated one of the bands, which did make it revert back to its intended contracted diameter but after 20-30 minutes, the rest of the unmanipulated bands retained the general diameter of the barrel.This was concerning as, if i had been successful in isolating the hemorrhoid and had deployed the band, it would not have had the desired effect.After this development, i opened another kit and deployed the bands, which similarly did no constrict.Same for the third kit.The rubber bands only constricted with manual manipulation, which is not a feasible maneuver when at the base of a hemorrhoid.19.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G., kink)? n/a, yes, no.(if yes, please specify what was observed and where on the device it was observed).As above.20.Was the device stored in its original packaging? n/a, yes, no.(if not, please detail what specific changes were made compared to storage in the original packaging?).Yes.21.Please describe the storage conditions especially pertaining to temperature and light exposure.Room temperature in a closed cabinet.22.Was the device tested prior to due by deploying a band? n/a, yes, no.(if so, was the band deployed onto a bench or into a hand? n/a, bench, hand).No - tested after patient unable to tolerate scoping.23.How many bands were deployed? all 4 x 3 kits: 24.Did branding begin at the most proximal location from the anal sphincter and proceed distally? n/a, yes, no.Na.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation could not be completed as the hmbl-4-tri device of lot number c2237474 was not returned for evaluation.The user has submitted 2 images with the complaint report.The first image shows the information label on the packaged device.Image 2 shows 4 bands deployed.2 are constricted and 2 are expanded.The reported failure was observed.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2237474.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0030) states the following: ¿if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ the ifu states that ¿maintain suction of haemorrhoid by keeping suction port covered.Deploy band by slowly rotating suction spool downwards until tension is released.¿ ¿uncover suction port of ligator to relieve suction on haemorrhoid.This will allow ligated haemorrhoid to be released from tip of device.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined as the device was not returned for evaluation.A possible root cause could be attributed to temperature of the environment they were deployed in.As per the additional information and the images provided, it is known that the user deployed the bands in the operating room onto cloth/material.It is known from engineering input that the bands are temperature sensitive and that if they were deployed outside of the body , they would not return to shape right away unless they were manipulated by hand.However, as the devices were not returned for evaluation and with limited information provided; the cause of this complaint could not be conclusively determined.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter, the user had an issue when they tried to use the disposable ligator.The bands deployed from the instrument but then stayed the same size and did not reduce/shrink.Complaint is confirmed based on visual inspection.Confirmed quantity of 03 x used device.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure had already been aborted due to the patients intolerance to the removal of the obturator.This occurred when the physician was testing the devices afterwards.Investigation findings determine that a definitive root cause could not be concluded.A possible root cause could be attributed to temperature of the environment they were deployed in.

Brand Name
SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE
Common Device Name
FER, ANOSCOPE AND ACCESSORIES
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22104399
Report Number3001845648-2025-00248
Device Sequence Number8233477
Product Code FER
UDI-Device Identifier00827002340633
UDI-Public(01)00827002340633(17)251119(10)C2237474
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2025
Device Model NumberG34063
Device Catalogue NumberHMBL-4-TRI
Device Lot NumberC2237474
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Distributor Facility Aware Date05/07/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown